Since I can't sit and listen to a freaking lecture while at work, I have been listening to the Sexual Common Sense cd in the car on my 5 minute commute. So I get about 20 minutes a day in snippets.
The damn thing is beginning to infuriate me. It's a lecture by a Ph.D. who is obviously skewed in one direction of the issue.
Today's lovely factoid got into "chemical contraception". She rattled of side effects of the pill that I haven't heard nor experienced. She claims that studies have shown that the pill causes irritability, ovarian cysts, weight gain and lowered sex drive.
Now anyone who has a television and is barraged with the countless Yaz and other oral contraception commericals knows that this is clearly false. Most of them are now touted as diminishing irritability, I can vouch for that myself. As for weight gain, I didn't see any and most really only make you gain 2-5 lbs initially but that evens out as you continue to take it. I have never heard of the pill causing ovarian cysts and I think my sister, who is a doctor and on the pill as well, would have mentioned that as a side effect. And if it was I think she would be smart enough to not take the damn thing and prescribe it to people let alone her sister. I have heard of diminished sex drive in some people, but nothing that makes a gal completely frigid.
And nothing kills a sex drive more than a screaming child. Nuf said